Alert archive / Maine / Gale Warnings in 2015
Gale Warning 13, NWS Gray, ME
NWS Gray, ME issued this gale warning at Feb 4, 2015, 3:13 PM EST. It took effect at Feb 5, 2015, 9:00 AM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2015, 3:13 PM EST (20:13 UTC)
- In effect from
- Feb 5, 2015, 9:00 AM EST
- Expired
- Feb 6, 2015, 3:18 AM EST
- In force
- 18 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
313 WHUS71 KGYX 042013 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 313 PM EST WED FEB 4 2015 ANZ150-152-154-051015- /O.CAN.KGYX.SC.Y.0108.000000T0000Z-150205T0600Z/ /O.UPG.KGYX.GL.A.0007.150205T1800Z-150206T1200Z/ /O.NEW.KGYX.GL.W.0013.150205T1400Z-150206T1100Z/ /O.EXT.KGYX.UP.Y.0007.150205T2300Z-150206T2100Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 313 PM EST WED FEB 4 2015 ...GALE WARNING IN EFFECT FROM 9 AM THURSDAY TO 6 AM EST FRIDAY... ...FREEZING SPRAY ADVISORY NOW IN EFFECT FROM 6 PM THURSDAY TO 4 PM EST FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 9 AM THURSDAY TO 6 AM EST FRIDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 40 KT...BECOMING NORTHWEST THURSDAY INTO THURSDAY NIGHT. * SEAS...BUILDING TO 3 TO 7 FEET. * FREEZING SPRAY...MODERATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ151-051015- /O.UPG.KGYX.GL.A.0007.150205T1800Z-150206T1200Z/ /O.NEW.KGYX.GL.W.0013.150205T1400Z-150206T1100Z/ /O.EXT.KGYX.UP.Y.0007.150205T2300Z-150206T2100Z/ PENOBSCOT BAY- 313 PM EST WED FEB 4 2015 ...GALE WARNING IN EFFECT FROM 9 AM THURSDAY TO 6 AM EST FRIDAY... ...FREEZING SPRAY ADVISORY NOW IN EFFECT FROM 6 PM THURSDAY TO 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 9 AM THURSDAY TO 6 AM EST FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * FREEZING SPRAY...MODERATE. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT...BECOMING NORTHWEST THURSDAY INTO THURSDAY NIGHT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ153-051015- /O.UPG.KGYX.GL.A.0007.150205T1800Z-150206T1200Z/ /O.NEW.KGYX.SC.Y.0109.150205T1400Z-150206T1100Z/ /O.EXT.KGYX.UP.Y.0007.150205T2300Z-150206T2100Z/ CASCO BAY- 313 PM EST WED FEB 4 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 6 AM EST FRIDAY... ...FREEZING SPRAY ADVISORY NOW IN EFFECT FROM 6 PM THURSDAY TO 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THURSDAY TO 6 AM EST FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * FREEZING SPRAY...MODERATE. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT...BECOMING NORTHWEST THURSDAY INTO THURSDAY NIGHT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
3 follow-up statements
999 WHUS71 KGYX 050826 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 326 AM EST THU FEB 5 2015 ...GALE WARNING IN EFFECT... ANZ150>152-154-052230- /O.CON.KGYX.GL.W.0013.150205T1400Z-150206T1100Z/ /O.CON.KGYX.UP.Y.0007.150205T2300Z-150206T2100Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 326 AM EST THU FEB 5 2015 ...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM EST FRIDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM EST FRIDAY... * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 45 KT. * SEAS...3 TO 5 FEET. * FREEZING SPRAY...MODERATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ153-052230- /O.CON.KGYX.SC.Y.0109.150205T1400Z-150206T1100Z/ /O.CON.KGYX.UP.Y.0007.150205T2300Z-150206T2100Z/ CASCO BAY- 326 AM EST THU FEB 5 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM EST FRIDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM EST FRIDAY... * FREEZING SPRAY...MODERATE. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
391 WHUS71 KGYX 052042 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 342 PM EST THU FEB 5 2015 ...GALE WARNING IN EFFECT... ANZ150>152-154-061045- /O.CON.KGYX.GL.W.0013.000000T0000Z-150206T1100Z/ /O.CON.KGYX.UP.Y.0007.150205T2300Z-150206T2100Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 342 PM EST THU FEB 5 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY... * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...4 TO 6 FEET...EXCEPT 2 TO 4 FEET IN THE BAYS. * FREEZING SPRAY...MODERATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ153-061045- /O.CON.KGYX.SC.Y.0109.000000T0000Z-150206T1100Z/ /O.CON.KGYX.UP.Y.0007.150205T2300Z-150206T2100Z/ CASCO BAY- 342 PM EST THU FEB 5 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY... * FREEZING SPRAY...MODERATE. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
218 WHUS71 KGYX 060818 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 318 AM EST FRI FEB 6 2015 ...GALE WARNING IN EFFECT... ANZ150-152-154-062100- /O.CAN.KGYX.GL.W.0013.000000T0000Z-150206T1100Z/ /O.EXB.KGYX.SC.Y.0109.000000T0000Z-150206T1500Z/ /O.CON.KGYX.UP.Y.0007.000000T0000Z-150206T2100Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 318 AM EST FRI FEB 6 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 4 FEET. * FREEZING SPRAY...MODERATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ151-062100- /O.CAN.KGYX.GL.W.0013.000000T0000Z-150206T1100Z/ /O.EXB.KGYX.SC.Y.0109.000000T0000Z-150206T1200Z/ /O.CON.KGYX.UP.Y.0007.000000T0000Z-150206T2100Z/ PENOBSCOT BAY- 318 AM EST FRI FEB 6 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...1 TO 2 FEET. * FREEZING SPRAY...MODERATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ153-062100- /O.EXT.KGYX.SC.Y.0109.000000T0000Z-150206T1200Z/ /O.CON.KGYX.UP.Y.0007.000000T0000Z-150206T2100Z/ CASCO BAY- 318 AM EST FRI FEB 6 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS MORNING... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * FREEZING SPRAY...MODERATE. * WINDS...NORTHWEST 5 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS...1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Feb 4, 11:51 AM EST, 3 hours 22 minutes earlier.
Area forecast discussion, Feb 4, 11:51 AM EST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1151 AM EST WED FEB 4 2015
.SYNOPSIS...
WEAK LOW PRESSURE WILL APPROACH FROM THE WEST TODAY AND WILL CROSS
THE REGION TONIGHT DRIVING A COLD FRONT THROUGH THE REGION BY
THURSDAY MORNING. LOW PRESSURE WILL INTENSIFY AS IT SHIFTS INTO
THE MARITIMES ON THURSDAY WITH A STRONG NORTHWEST FLOW SETTING UP
IN ITS WAKE. A RIDGE OF HIGH PRESSURE WILL BUILD IN FROM THE WEST
THURSDAY NIGHT. HIGH PRESSURE WILL SHIFT OFFSHORE ON FRIDAY AS A
WARM FRONT LIFTS NORTHEAST THROUGH THE REGION. A COLD FRONT WILL
SETTLE SOUTH THROUGH THE REGION ON SATURDAY AND HIGH PRESSURE
WILL BUILD IN FROM THE NORTH SATURDAY NIGHT AND SUNDAY. HIGH
PRESSURE WILL HOLD TO THE NORTH OF THE REGION ON MONDAY AS LOW
PRESSURE PASSES OUT TO SEA WELL SOUTH OF NEW ENGLAND.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE...
HAVE UPDATED GRIDS BASED ON CURRENT CONDITIONS. SNOW SHOWERS HAVE
DEVELOPED IN THE MOUNTAINS IN RESPONSE TO WARM AIR ADVECTION AHEAD
OF FAST MOVING SHORT WAVE. HAVE ADJUSTED POPS TO ADD LIKELY FOR
NORTHERN AREAS TODAY...IN THE LOCATION OF BEST ASCENT. THIS AREA
IS BEING HIGHLIGHTED BY LATEST SET OF MESOSCALE MODELS THIS
MORNING.
OTHERWISE...HAVE MADE MINOR ADJUSTMENTS TO TEMPERATURES AND DEW
POINTS TODAY.
PREV DISC...
WEAK LOW PRESSURE WILL PUSH IN FROM THE WEST TODAY
BRINGING THICKENING CLOUDS AND SCATTERED SNOW SHOWERS. EXPECT ANY
ACCUMULATIONS TO BE LESS THAN AN INCH IN WEAK OVER-RUNNING. WILL
FINALLY SEE A MODERATION IN TEMPS WITH READINGS GETTING CLOSE TO
NORMAL. HIGHS WILL RANGE FROM THE LOWER TO MID 20S NORTH AND MID
20S TO NEAR 30 SOUTH.
&&
.SHORT TERM /THURSDAY/...
LOW PRESSURE WILL CROSS THE REGION OVERNIGHT DRIVING AN ARCTIC
FRONT THROUGH THE REGION BY THURSDAY MORNING. EXPECT A MORE
WIDESPREAD LIGHT SNOW TO DEVELOP DURING THE EVENING HOURS WITH
SEVERAL INCHES POSSIBLE OVERNIGHT. STORM TOTALS THROUGH THURSDAY
AFTERNOON WILL NEAR ADVISORY CRITERIA IN COASTAL AND SOUTHERN
INTERIOR SECTIONS BUT BEING A SECOND AND THIRD PERIOD EVENT WILL
LET THE DAY SHIFT HAVE A LOOK AT THE 12Z DATA AND REFINE TIMING
AND LOCATIONS.
SNOW WILL CONTINUE THROUGH THURSDAY MORNING BEFORE TAPERING OFF
FROM NORTHWEST TO SOUTHEAST DURING THE LATE MORNING AND EARLY
AFTERNOON. TIGHT NORTHERLY GRADIENT BEHIND THE STORM WILL USHER IN
ANOTHER SHOT OF BITTER ARCTIC AIR DURING THE AFTERNOON AND INTO
THE EVENING. EXPECT HIGH TEMPS TO PEAK DURING THE MORNING BEFORE
DROPPING BACK IN THE AFTERNOON.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
MUCH UNCERTAINTY IN THE LONG TERM FORECAST...
THE SYSTEM AFFECTING US IN THE WEDNESDAY/THURSDAY TIME FRAME WILL
BE MOVING JUST NORTH OF NOVA SCOTIA BY LATE THURSDAY NIGHT.
RESIDUAL WRAP AROUND SNOW WILL BE MOVING OUT OF THE MID COAST
REGION. THE DEPARTING COLD FRONT USHERS IN VERY COLD AIR
ORIGINATING FROM NORTHERN CANADA. OVERNIGHT LOWS WILL DROP INTO
THE NEGATIVE TEENS NORTH TO NEGATIVE SINGLE DIGITS SOUTH. IN
ADDITION NW WINDS WILL BE GUSTY. THESE CONDITIONS WILL LIKELY
WARRANT A WIND CHILL ADVISORY OR WARNING THAT WILL BE ISSUES
CLOSER TO THE EVENT.
WESTERLY WINDS ALLOW FOR PARTLY CLOUDY SKIES FOR A TIME ON FRIDAY
AS HIGH PRESSURE BUILDS IN... HOWEVER ANOTHER SHORT WAVE MOVES
THROUGH CREATING CLOUDY CONDITIONS ONCE AGAIN LATER IN THE DAY. A
FEW MOUNTAINS SNOW SHOWERS WILL BE POSSIBLE IN THE WESTERLY FLOW
ALOFT. IT IS THE NEXT PART OF THE FORECAST THE INDIVIDUAL
ENSEMBLE MEMBERS REALLY DISAGREE ON... WHICH IS WHETHER TO BRING
A BACKDOOR BOUNDARY INTO THE REGION OVER THE WEEKEND. THIS WILL
SERVE AS A FOCUS FOR LIFT AND MOISTURE AS SHORT WAVE ENERGY
STREAMS BY OVERHEAD. ALL THIS WILL BE ENOUGH FOR NEAR CONTINUOUS
BUT LIGHT SNOW SATURDAY-MONDAY FOR MUCH OF THE REGION.
A SHORTWAVE KICKER DEEPENS THE TROUGH CONSIDERABLY ON MONDAY AND A
STRONG CYCLONE DEVELOPS IN RESPONSE. SO FAR THE TREND HAS BEEN TO
KEEP THIS SYSTEM FAR ENOUGH EAST THAT SIGNIFICANT SNOWS (>6") WILL
MISS NH AND WESTERN MAINE... BUT THIS WILL NEED TO BE MONITORED.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM...VFR TODAY WITH AREAS OF MVFR CEILINGS/VSBY IN ANY
SNOW SHOWERS. MVFR/IFR CEILINGS/VSBY DEVELOPING OVERNIGHT AND
PERSISTING THROUGH THURSDAY MORNING.
LONG TERM...FLIGHT RESTRICTIONS ARE MOST LIKELY SATURDAY AND
SUNDAY IN SNOW. GUSTY NW WINDS ARE EXPECTING THURSDAY NIGHT INTO
FRIDAY MORNING.
&&
.MARINE...
SHORT TERM...CONTINUING SCA'S FOR TODAY AND TONIGHT. GALES LIKELY
ON THURSDAY.
LONG TERM...A GALE WATCH HAS BEEN ISSUED FOR ALL MARINE ZONES
THURSDAY AND FRIDAY IN ASSOCIATION WITH A COLD FRONTAL PASSAGE.
IN ADDITION MODERATE FREEZING SPRAY IS EXPECTED.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...GALE WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING FOR
ANZ150>154.
FREEZING SPRAY ADVISORY FROM 1 PM THURSDAY TO 11 AM EST FRIDAY
FOR ANZ150>154.
SMALL CRAFT ADVISORY UNTIL 1 AM EST THURSDAY FOR ANZ150-152-
154.
&&
SYNOPSIS...
NEAR TERM...CEMPA
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...Hazardous weather outlook, Feb 4, 3:09 PM EST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 309 PM EST WED FEB 4 2015 MEZ018>028-052015- INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO- 309 PM EST WED FEB 4 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ007>009-012>014-NHZ001>015-052015- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH- EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH NH- 309 PM EST WED FEB 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. LIGHT SNOW WILL DEVELOP LATER TONIGHT WITH SOME LIGHT ACCUMULATIONS TOWARD MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LIGHT SNOW WILL END IN THE MORNING WITH TOTAL SNOW ACCUMULATIONS OF AN INCH OR TWO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>152-154-052015- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 309 PM EST WED FEB 4 2015 ...GALE WARNING IN EFFECT FROM 9 AM THURSDAY TO 6 AM EST FRIDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 6 PM THURSDAY TO 4 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. FREEZING SPRAY ADVISORY. A GALE WATCH HAS BEEN ISSUED FOR THURSDAY AFTERNOON THROUGH FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ153-052015- CASCO BAY- 309 PM EST WED FEB 4 2015 ...FREEZING SPRAY ADVISORY IN EFFECT FROM 6 PM THURSDAY TO 4 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING SPRAY ADVISORY. A GALE WATCH HAS BEEN ISSUED FOR THURSDAY AFTERNOON THROUGH FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 3:15 AM EST | Gale Watch | GYX | 12 hr | |
| Feb 4, 3:15 AM EST | Heavy Freezing Spray Advisory | GYX | 55 hr | |
| Feb 4, 3:13 PM EST | Small Craft Advisory | GYX | 43 hr | |
| Feb 4, 3:16 PM EST | Winter Weather Advisory | GYX | Androscoggin, Cumberland, Kennebec, Knox, Lincoln, Sagadahoc and 2 more | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.